Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 85, NWS Memphis, TN

October 6, 20254 counties in Arkansas; DeSoto County, Tunica County, Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Oct 6, 2025, 8:52 PM CDT for 4 counties in Arkansas; DeSoto County, Tunica County, Mississippi; Shelby County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2025, 8:52 PM CDT (01:52 UTC)
Expired
Oct 7, 2025, 12:00 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Cross County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 9:18 PM CDTFLASH FLOOD2 Wnw West Memphis, ARWater over the roads at Avondale Elementary School in West Memphis. Photo on social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

773 
WGUS54 KMEG 070152
FFWMEG
ARC035-037-077-123-MSC033-143-TNC157-070500-
/O.NEW.KMEG.FF.W.0085.251007T0152Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
852 PM CDT Mon Oct 6 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Central Crittenden County in eastern Arkansas...
  Southeastern Cross County in eastern Arkansas...
  Northeastern Lee County in eastern Arkansas...
  Eastern St. Francis County in eastern Arkansas...
  Northwestern DeSoto County in northwestern Mississippi...
  North Central Tunica County in northwestern Mississippi...
  Southwestern Shelby County in Tennessee...

* Until midnight CDT tonight.

* At 852 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  West Memphis, Marion, Hughes, Memphis, Crawfordsville, Edmondson, 
  Horseshoe Lake, Widener, Sunset, Anthonyville, Jennette, Simsboro, 
  Pinckney, New Home, Brickeys, Crittenden, Democrat, Chatfield, 
  Greasy Corner and Penjur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
      3481 9035 3480 9064 3498 9069

FLASH FLOOD...RADAR INDICATED

$$

CAD
2 follow-up statements
485 
WGUS74 KMEG 070324
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1024 PM CDT Mon Oct 6 2025

ARC035-037-077-123-MSC033-143-TNC157-070500-
/O.CON.KMEG.FF.W.0085.000000T0000Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Cross AR-Lee AR-St. Francis AR-DeSoto MS-Tunica MS-
Shelby TN-
1024 PM CDT Mon Oct 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT 
FOR CENTRAL CRITTENDEN, SOUTHEASTERN CROSS, NORTHEASTERN LEE, 
EASTERN ST. FRANCIS, NORTHWESTERN DESOTO, NORTH CENTRAL TUNICA AND 
SOUTHWESTERN SHELBY COUNTIES...

At 1024 PM CDT, trained weather spotters reported thunderstorms 
producing heavy rain in West Memphis. Between 2 and 4 inches of rain 
have fallen. Additional rainfall amounts up to 1 inch are possible 
in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  West Memphis, Marion, Hughes, Memphis, Crawfordsville, Edmondson, 
  Horseshoe Lake, Widener, Sunset, Anthonyville, Jennette, Simsboro, 
  Pinckney, New Home, Brickeys, Crittenden, Democrat, Chatfield, 
  Greasy Corner and Penjur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
      3481 9035 3480 9064 3498 9069

FLASH FLOOD...OBSERVED

$$

CAD
097 
WGUS74 KMEG 070507
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1207 AM CDT Tue Oct 7 2025

ARC035-037-077-123-MSC033-143-TNC157-070517-
/O.EXP.KMEG.FF.W.0085.000000T0000Z-251007T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Cross AR-Lee AR-St. Francis AR-DeSoto MS-Tunica MS-
Shelby TN-
1207 AM CDT Tue Oct 7 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CRITTENDEN, 
SOUTHEASTERN CROSS, NORTHEASTERN LEE, EASTERN ST. FRANCIS, 
NORTHWESTERN DESOTO, NORTH CENTRAL TUNICA AND SOUTHWESTERN SHELBY 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3520 9064 3523 9029 3521 9010 3503 9014
      3481 9035 3480 9064 3498 9069

$$

CJC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 6:58 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Updated at 644 PM CDT Mon Oct 6 2025
  • Rain has returned today and will last through Tuesday night. Locally heavy rainfall could lead to flash flooding along and north of I-40 through tomorrow morning.
  • A cold front will pass Wednesday, bringing cooler temperatures into next weekend. Highs are expected to be in the mid 70s to the low 80s.
Area forecast discussion, Oct 6, 6:58 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
658 PM CDT Mon Oct 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 644 PM CDT Mon Oct 6 2025

- Rain has returned today and will last through Tuesday night.
  Locally heavy rainfall could lead to flash flooding along and
  north of I-40 through tomorrow morning.

- A cold front will pass Wednesday, bringing cooler temperatures
  into next weekend. Highs are expected to be in the mid 70s to
  the low 80s.

&&

.DISCUSSION...
(This afternoon through next Sunday)
Issued at 1218 PM CDT Mon Oct 6 2025

Rain has returned to the Mid-South today as a weak tropical low
traverses the region. Moisture advection last night associated
with this system has allowed for PWATs to climb to around 2",
which is above the 97th percentile for this time of year. Within
this theta e advection regime, widespread shower development has
occurred with multiple bands of heavier rainfall across the Mid-
South and down to the Gulf Coast. Upper air profiles will support
heavier bands of convection, especially into this afternoon as
MUCAPE increases. Rain rates of up to 2-3" per hour are possible
within these bands which could cause some localized flooding
concerns through this afternoon and into tonight as these rates
are on the cusp of RFC 1-hour flash flood guidance. The severe
threat will be quite limited thanks to weak effective shear values
and low DCAPE.

Rain will continue tonight, primarily along and north of I-40, as
this moist air mass remains throughout the region with ample
southerly theta e advection. Convective showers/bands should
decrease in coverage as MUCAPE falls overnight, but localized
heavy rain may still cause some minor flooding. By Tuesday
morning, a front will have developed and started moving east
throughout the region, bringing more shower development along with
it. 12z HREF guidance paints a large swath of QPF that follows the
front through Western Tennessee throughout Tuesday afternoon with
a diurnal uptick in convection. The front will continue through
the region overnight into Wednesday with scattered showers with
rain chances ceasing by 00z Thursday. When all is said and done,
areas along and north of I-40 will see anywhere from 2"-4" of rain
with locally higher amounts. Areas south will still receive up to
1"-2".

The rest of the forecast will see the upper pattern push the ridge
to our east back west into the Southwestern CONUS. This will allow
the jet stream to take a northwesterly orientation over the Mid-
South, keeping the cooler air behind the cold front across the
region. Therefore, starting Thursday, the forecast dries out with
highs in the mid to upper 70s across the majority of the area.
Additionally, drier air will allow for overnight lows to cool
into the mid to low 50s, with our northern tier of counties
potentially dropping into the 40s.

&&

.AVIATION...
(00Z TAFS)
Issued at 644 PM CDT Mon Oct 6 2025

With the weak disturbance moving very slowly (if at all) over the
next 24 hours, intermittent -SHRA will impact all terminals for
the vast majority of the period. Most of the CAMs are simulating a
persistent convective scheme very similar to what we're seeing
right now with a broad swath of sporadic showers that gently
rotate about the center of the surface low. Confidence is very
high for an IFR deck overnight, materializing as early as 06Z
Tue. Ceilings will start to deteriorate within the next few hours
and eventually get socked in to sub-1000 ft well into the mid
morning hours. Due to the very slow progression of the front,
these ceilings will not be quick to improve. Post-frontal stratus
will likely keep CIGs at or below MVFR through at least 00Z Wed
for most terminals. Winds are all over the place due to the
proximity of the surface low, but the general trend is a gradual
progression from southeast clocking all the way around to
northerly by the end of the period.

CAD

&&

.FIRE WEATHER...
Issued at 1218 PM CDT Mon Oct 6 2025

Fire weather concerns will be low through the period as wetting
rains soak fuels and keep minimum relative humidity values above
50% through Wednesday. A cold front will sweep through Wednesday
afternoon, drying the region through at least this weekend.
Rainfall totals will be 2 to 4 inches along and north of I-40 and
up to 1 to 2 inches for locations to the south.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JAB
AVIATION...CAD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:11 PM CDTAreal Flood AdvisoryMEGCrittenden, Cross, Lee, St. Francis3 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Mississippi, 2025Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.